Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 48, NWS Honolulu, HI

July 2, 2013Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 2, 2013, 4:40 AM HST for Hawaii County, Hawaii. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2013, 4:40 AM HST (14:40 UTC)
Expired
Jul 2, 2013, 8:47 AM HST
In force
4 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WWHW70 PHFO 021440
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
440 AM HST TUE JUL 2 2013

...STRONG WINDS OVER THE BIG ISLAND SUMMITS...

.STRONG AND GUSTY WINDS WILL AFFECT THE BIG ISLAND SUMMITS TODAY.
THE WINDS WILL DIMINISH LATER THIS EVENING. 

HIZ028-030345-
/O.NEW.PHFO.WI.Y.0048.130702T1440Z-130703T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
440 AM HST TUE JUL 2 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 PM HST THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

REYNES
1 follow-up statement
051 
WWHW70 PHFO 021847
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
847 AM HST TUE JUL 2 2013

HIZ028-022000-
/O.CAN.PHFO.WI.Y.0048.000000T0000Z-130703T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
847 AM HST TUE JUL 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD.

$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 2, 3:30 AM HST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 2, 3:30 AM HST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE JUL 2 2013

.SYNOPSIS...
MODERATE TRADES CONTINUE THROUGH WEDNESDAY WITH SHOWERS FOCUSED OVER
WINDWARD AND MOUNTAIN AREAS. EXPECT HIGHEST CHANCES OF RAIN TONIGHT.
LIGHTER TRADES WITH PERIODS OF SEA AND LAND BREEZES ARE EXPECTED
THURSDAY THROUGH SATURDAY WITH ISOLATED LEEWARD AND INTERIOR SHOWERS
EACH AFTERNOON. INCREASING TRADE WIND FLOW WILL RETURN EARLY NEXT
WEEK.

&&

.DISCUSSION...
TRADE WINDS REMAIN MODERATE TODAY AND ON WED AS A HIGH PRESSURE
SYSTEM NNW OF THE ISLANDS GRADUALLY MIGRATES E. LATEST IR SATELLITE
IMAGERY AND MIMIC TOTAL PWAT PRODUCT SHOW AN AREA OF HIGHER
MOISTURE...NEAR 2 INCHES...REACHING THE ISLAND CHAIN TODAY AND
BRINGING INCREASING CHANCES OF SHOWERS THROUGH WED. AT 3 AM
HST...DATA FROM THE NATIONAL WEATHER SERVICE HONOLULU RADAR NETWORK
INDICATED SHOWERS DEVELOPING OVER THE MOUNTAIN RANGES OF THE SMALLER
ISLANDS...WITH STRONGEST CELLS OVER WINDWARD KAUAI. ACCUMULATIONS
ARE EXPECTED TO REMAIN LOW WITH RAINFALL FOCUSING OVER WINDWARD AND
MAUKA AREAS. SOME OF THE LARGER SHOWERS WILL REACH LEEWARD LOCATIONS
AT TIMES.

AN AMPLIFYING TROUGH OVER NE-CPAC IS MERGING WITH THE REMNANTS OF
COSME. THESE FEATURES ARE EXPECTED TO ERODE THE SE PERIPHERY OF THE
AFOREMENTIONED HIGH AND WEAKEN THE PRESSURE GRADIENTS ACROSS THE
AREA. THE TRADES WILL DECREASE DURING THE SECOND HALF OF THE
WORK WEEK...ALLOWING FOR AFTERNOON SEA BREEZES AND NIGHTTIME LAND
BREEZES TO DEVELOP. THIS WILL BRING LOW CLOUDS AND SHOWERS TO
LEEWARD AND INTERIOR AREAS OF THE SMALLER ISLANDS EACH
AFTERNOON/EARLY EVENING THU-SAT. FOR THE WINDWARD/MAUKA
SHOWERS...EXPECT RAINFALL MAXIMA AT NIGHTTIME AND INTO THE EARLY
MORNING HOURS. OVER LEEWARD AREAS...HIGHEST RAINFALL SHOULD HAPPEN
DURING THE AFTERNOON AND EARLY EVENING HOURS AS SEA BREEZES PUSH
INLAND...THEN CLEARING AT NIGHT AND THROUGH THE MORNING HOURS.

MODEL GUIDANCE REMAIN IN FAIR AGREEMENT REGARDING THE LONG
RANGE FORECAST. THE TROUGH OVER THE NE-CPAC AND THE REMNANTS OF
COSME WILL GRADUALLY LIFT NE AND ALLOW FOR STRENGTHENING OF THE
RIDGE STARTING SUN. THIS WILL BRING BACK A MORE ROBUST TRADE WIND
WEATHER REGIME EARLY NEXT WEEK.

&&

.AVIATION...
EXTENSIVE LOW CLD AND SHRA STREAMING INTO THE ISLANDS FROM THE
NORTHEAST REQUIRED THE ISSUANCE OF AIRMET SIERRA FOR MTN OBSCURATION
OVER THE HIGHER TERRAIN ABOVE 2500 FT ON THE ISLANDS OF KAUAI...
OAHU...MAUI AND THE BIG ISLAND. THESE MVFR CONDITIONS ARE EXPECTED
TO CONTINUE FOR MOST OF THESE WINDWARD AND MAUKA AREAS THROUGH THIS
MORNING...WITH SOME IMPROVEMENT POSSIBLE LATER THIS AFTERNOON DUE TO
DAYTIME HEATING. LOW CLD AND SHRA WILL LIKELY INCREASE AGAIN ALONG
WINDWARD FACING SLOPES OF MOST OF THE STATE AFTER SUNSET THIS
EVENING. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL ACROSS MOST
LEEWARD AREAS OF THE STATE TODAY.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA
THROUGH THE REST OF THE WEEK.

A SMALL S SWELL WILL ARRIVE TODAY..WITH SURF AT S FACING SHORES
REACHING 3-5 FT WED-FRI...THEN DROP THEREAFTER. SOME WINDWARD
LOCATIONS ARE SHOWING SIGNS OF SMALL MID PERIOD E SWELL GENERATED
SEVERAL DAYS AGO BY FORMER TC COSME. OTHERWISE...NO SIGNIFICANT
SWELLS ARE ANTICIPATED THROUGH THE REST OF THE FORECAST PERIOD.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC/MARINE...REYNES
AVIATION...HOUSTON

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.